Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 92, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 14, 2003, 5:13 PM CST for Lauderdale County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2003, 5:13 PM CST (23:13 UTC)
- Expired
- Mar 14, 2003, 6:15 PM CST
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lauderdale County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922
WUUS54 KJAN 142313
SVRJAN
MSC075-150015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CST FRI MAR 14 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 615 PM CST
* AT 513 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF MERIDIAN...MOVING
NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR MARION AT 520 PM CST
BE NEAR TOOMSUBA AT 535 PM CST
BE NEAR MERIDIAN STATION AT 540 PM CST
HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
LAT...LON 3225 8866 3236 8879 3258 8858 3257 8840
3242 8842
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 1:43 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 14, 1:43 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 143 PM CST FRI MAR 14 2003 FORECAST CHALLENGES... IN THE SHORT TERM...AFFECT OF UPPER LOW ON CLOUD COVER...TEMPS AND PRECIP CHANCES THROUGH SATURDAY. IN THE LONG TERM...STRONG SPRING SYSTEM FOR NEXT WEEK. CURRENTLY...WAT VAP IMAGERY PLACES UPPER LOW OVER S CENTRAL MS MOVING TOWARD THE EAST NORTHEAST. VIS IMAGERY DEPICTS EXTENSIVE CLOUD COVER OVER THE STATE...WITH A FEW BREAKS NEAR THE MS/ALA BORDER. BEST DIURNAL HEATING IS COINCIDENT WITH THESE BREAKS IN THE CLOUDS AS KMEI IS WELL INTO THE UPPER 60S WHILE AREAS WESTWARD...IN SOLID CLOUD COVER...REMAIN IN THE UPPER 50S AND LOW 60S. THE MODELS ARE IN GENERAL AGREEMENT OVER THE NEXT 60 HRS AND THE GOING FORECAST HANDLES THE SITUATION QUITE WELL. THE UPPER LEVEL LOW WILL CONTINUE TO TRACK EAST NORTHEASTWARD OVERNIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL STILL BE POSSIBLE TONIGHT...PRIMARILY FOR THE EAST AND SOUTHEAST PORTIONS OF THE CWFA. CANNOT RULE OUT A SCATTERED SHOWERS ELSEWHERE BUT ANTICIPATE THE THUNDERSTORM POTENTIAL TO BE LOW IN THE WAKE OF THE UPPER LOW. ON SATURDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY FOR THE EASTERN ZONES AS THE UPPER LOW EXITS THE AREA. CLOUDS WILL HANG ON FOR MOST OF THE DAY AND DO NOT EXPECT CLEARING UNTIL SATURDAY NIGHT. PLEASANT DAY ON TAP SUNDAY AS SOUTHERLY FLOW RETURNS. GFS AND ETA DIFFER SOMEWHAT BY LATE SUNDAY AS AN UPPER LEVEL DISTURBANCE IS PROGGED TO MOVE INTO THE AREA. THE ETA KEEPS THE FOCUS FOR RAINFALL OVER THE GULF...WHILE THE GFS SPREADS PRECIP OVER THE SOUTHERN HALF OF MS. GFS IS AN OUTLIER TO THIS POINT AND WILL STICK WITH THE ETA. TEMP-WISE...WILL USE BLEND OF MAV AND FWC TEMPS TONIGHT AND SATURDAY AND WILL LEAN TOWARD MEX TEMPS FOR SUNDAY. IN THE EXTENDED...MODELS IN FAIRLY GOOD AGREEMENT WITH RESPECT TO THE OVERALL UPPER LEVEL PATTERN. LATEST GUIDANCE OFFERS NO CHANGES IN THE TRANSITION TO AN ACTIVE UPPER LEVEL FLOW. BY MONDAY...RIDGING WILL DOMINATE THE EASTERN THIRD OF THE COUNTRY WHILE A DEEPENING LARGE SCALE TROUGH IMPINGES ON THE CENTRAL CONUS. THE MED RANGE MODELS INDICATE SEVERAL FACTORS COMING TOGETHER BY LATE MON AND TUE. STRONG DYNAMICS WILL BE IN PLACE AS A DEEPENING DISTURBANCE MOVES THROUGH THE MIDWEST. A RATHER POTENT ULJ WILL CUT ACROSS THE SOUTHWEST US AND INTO THE LOWER MS RIVER VALLEY INTRODUCING AMPLE UPPER LEVEL DIFFLUENCE...LIS NEAR -4...35 TO 40 KT LLJ AND GOOD LOW LEVEL SHEAR. BY ALL ACCOUNTS...LATE MONDAY THROUGH EARLY WEDNESDAY...ESPECIALLY TUESDAY...CONTINUE TO BE QUITE FAVORABLE FOR STRONG THUNDERSTORMS AND HEAVY RAINFALL. STAY TUNED. BEYOND WEDNESDAY...THERE IS INCREASED UNCERTAINTY IN THE MORPHISIS OF THE UPPER LEVEL PATTERN. OF PRIMARY CONCERN IS HOW PROGRESSIVE THE TROUGH IN THE CENTRAL CONUS WILL BE. IF THE RIDGE IN THE EAST IS AS STRONG AS THE EURO SUGGESTS AND THE UPPER LOW CLOSES OFF OVER THE UPPER MIDWEST...THEN THE REMAINDER OF THE WEEK WILL REMAIN ACTIVE. HOWEVER...IF THE EASTERN RIDGE BREAKS DOWN AS THE GFS SUGGESTS AND THE UPPER LOW MOVES INTO SOUTHERN CANADA...THEN WE WILL HAVE A QUICKER TRANSITION TO A ZONAL PATTERN BY EARLY NEXT WEEKEND. THE DIFFERENCES BETWEEN THE EURO AND GFS DEAL MORE WITH TIMING RATHER THAN THE BASIC UPPER LEVEL PATTERN. I SUSPECT CONFIDENCE WILL INCREASE A BIT OVER THE NEXT FEW DAYS AS KEY FEATURES ENTER THE CONUS AND ARE BETTER SAMPLED BY THE OBSERVATION NETWORK. IN SHORT...WILL NOT MAKE ANY CHANGES TO THE FORECAST THROUGH WEDNESDAY AND WILL LEAN TOWARD THE EURO SOLUTION FOR THUR AND FRI. WILL INTRODUCE CHANCE OF RAIN FOR THURSDAY AFTERNOON...NO RAIN FOR FRIDAY AND KEEP TEMPS AROUND NORMAL FROM WED ONWARD. PRELIMINARY NUMBERS... JAN 051/072/051/77/55 2--0 MEI 052/072/051/77/54 33-0 .JAN... AR...NONE. LA...NONE. MS...NONE. GAGAN
Hazardous weather outlook, Mar 14, 3:21 PM CST, 1 hour 52 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 321 PM CST FRI MAR 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST AND EAST CENTRAL PORTIONS OF MISSISSIPPI THROUGH THIS EVENING. THE THUNDERSTORMS WILL MAINLY OCCUR ALONG AND SOUTH OF A LINE FROM MONTICELLO TO RALEIGH TO PHILADELPHIA. LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL DRIFT EAST ACROSS THE LOWER MISSISSIPPI VALLEY REGION THROUGH TONIGHT. COLD AIR ALOFT WILL COMBINE WITH DAYTIME HEATING DURING THE AFTERNOON TO ENHANCE INSTABILITY OVER SOUTHEAST AND EAST CENTRAL PORTIONS OF THE OUTLOOK AREA...CREATING A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL...BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... A LARGE AND POWERFUL SPRING STORM SYSTEM IS EXPECTED TO AFFECT THE OUTLOOK AREA NEXT WEEK...PRIMARILY FROM AROUND MONDAY AFTERNOON INTO TUESDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS AND PERIODS OF HEAVY RAINFALL WILL ACCOMPANY THIS SYSTEM. A STRONG JET STREAM WILL COMBINE WITH A COLD FRONT AT THE SURFACE TO PRODUCE OCCASIONAL THUNDERSTORMS IN THE INCREASINGLY WARM AND UNSTABLE AIRMASS. EXPECT SEVERAL ROUNDS OF THUNDERSTORMS TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY REGION IN ASSOCIATION WITH THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 5:12 PM CST | Severe Thunderstorm Warning | JAN | Jones | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.